OUCH(UK) Organisation for the Understanding of Cluster Headache

Donate

Advice Line

0800 6696 824

overseas +44 1646 651 979

Migraine aura with verapamil/prednisone

2 posts / 0 new
Last post
#1 Thu, 29/10/2020 - 18:06
beansprout
Offline
Last seen: 3 weeks 4 days ago
Joined: 26/06/2019 - 15:45

Migraine aura with verapamil/prednisone

Hi everyone.

A couple of weeks ago, I started (for the first time) verapamil for cluster headache, with a short course of prednisone whilst the verapamil kicks in and also a GONB. 

The good news: not a single cluster headache in the past two weeks! However, I worry that the treatments have caused some side effects. In particular, long-lasting migraine aura (up to a whole day, but without any pain) and also some mild vision problems such as struggling to read a computer screen. I have previously suffered from migraine auras only very rarely (< once per year) but have now had them for several days.

I have a followup appointment with my doctor next week, but I first wanted to check if this is something that others have experienced as a side-effect of verapamil, prednisone or a nerve block. And if so, did it resolve by itself once you got used to the medication?

Daniel - Episodic CH

Fri, 30/10/2020 - 09:39
largles
Offline
Last seen: 3 weeks 4 days ago
Joined: 14/09/2020 - 10:11

Hi Daniel,

Firstly, sorry to hear of the problems you are having.

I have been a long term verapamil user but am booked to have my first GONB in a weeks time. I've never had prednisone. What I can say is that I've never experienced any migraine auras with verapamil in the years that I've been taking it. It's possible that it could be a reaction you are having to it but I'm told it is generally very well tolerated.

I hope this helps somewhat. Good luck with everything!

Luke - Episodic Cluster Headaches

Login to add comments

Share This

© OUCH(uk) 2020 | email: info@ouchuk.org
Registered Charity No. 1091919 | Registered in England Company No. 04339368